Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Noticed lump in collarbone. Feels rubbery and having night sweats. Taking prednisone. Concerned?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 436 Questions
Hi, I am wondering about a lump that appeared above my left collarbone. It is 10cm long, 5.5cm wide and 3cm in height. It doesn't hurt when I touch it, just feels rubbery. It has been there for about 6 weeks. I started taking prednisone (20mg) to calm a Crohn's and Ankylosing Spondylitis flare up - my doctor thought it might decrease the size as well but there has been no change. This came on shortly after a cold/flu, still have the cough. I also have wicked night sweats. Other conditions include Bilateral Anterior Uveitis and Bipolar. I am writing from Canada where the process moves slowly and one has to really push for the next step. Just wondering if I should be concerned enough to push and for what. Thanks
Posted Sun, 7 Jul 2013 in Digestion and Bowels
Answered by Dr. Abhijit Deshmukh 1 hour later
I think that lump needs to be looked into carefully.
An ultrasonography of the neck to look for the lesion and then to decide on further management. If sonography shows it is a lymph node worth while getting it aspirated to look for tuberculosis.
The best test other wise is getting a CAT scan of the neck to characterize the swelling.
Also if you have fever, night sweats, loss of weight along with loss of appetite the this needs to be urgently evaluated.
I think you need to push it to get yourself evaluated.
Hope this answers your query.
Wish you a healthy life ahead.
Above answer was peer-reviewed by
Follow-up: Noticed lump in collarbone. Feels rubbery and having night sweats. Taking prednisone. Concerned? 13 minutes later
My husband pointed out that I forgot to mention a few things - I have little red marks that look like tiny traces of blood just beneath the skin - one on the lump and a few on my chest and stomach. I feel weak and very fatigued (has been more so the past 5 months) and have a poor appetite that is easily satiated with a drink of juice or water. I have a spot that is sore to the touch at the lower outer edge of my left arm pit (no bruise or redness to suggest injury). Finally, I hear crackling sounds like little bubbles popping when I lay down. I have been complaining of being short of breath for the past several months though asthma tests came back negative. I have to stop to take breathing and/or sleeping breaks after any expense of energy. I think that is it.
Thanks for your time.
Answered by Dr. Abhijit Deshmukh 28 minutes later
Not sure of the skin rash that you are mentioning, only your doctor can determine their nature after seeing them. Since you on humira need to be evaluated for tuberculosis though uncommon in canada.
Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor